Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

What causes persistent stomach ache and fatigue?

DOCTOR OF THE MONTH - Feb 2018
Feb 2018
User rating for this question
Excellent
Answered by

General Surgeon
Practicing since : 1984
Answered : 16144 Questions
Question
I have a persistent stomachache. I also have fatigue after I eat and have to lay down for 15 minutes and sleep. I have just survived pancreatic cancer. I take TUMS but it does not help. I am on no medication. I have high A1c at6.5 but am watch what I eat and am going to the gym or walking a mile each day.
thanks in advance for your response.
Wed, 16 May 2018 in Digestion and Bowels
 
 
Answered by Dr. T Chandrakant 1 hour later
Brief Answer:
Please give details and post actual reports.

Detailed Answer:
Hi.
Thanks for your query.
Noted the history.
Please give additional information for me to assist you better:
In which area of the abdomen that you have persistent stomach ache?
Any referred pain?
What was the treatment given for Pancreatic cancer? And when?
Is Pantoprazole helping in relieving the symptoms?
Feedback to these questions will help me to assist you better.
Awaiting.
With Regards.
Above answer was peer-reviewed by
 
Follow-up: What causes persistent stomach ache and fatigue? 2 hours later
Thanks for this information request
Stomach ache occurs all the time below the end of the sternum -- top of stomach.
I did have a similar pain before but more intense and endoscopy procedure was done which only revealed a cyst which was drained. After that procedure, I felt better and no pain. That particular doctor prescribed Pantoprazole to be taken two times a day. I backed off the recommendation because I felt no pain. I took the medication every other day until the pain returned but the pantoprazole did not alleviate the pain. I do not believe that there is any referred pain. Not sure. Treatment for Pancreatic cancer: surgery (Oct, 2016), distal pancreatic surgery.. removed 40%, margins were clear but one lymph node of 11 contained cancer, so I underwent 6 months of chemo. The recent PET scan (Nov. 2017) revealed NO cancer cells. Recently saw my surgeon and mentioned the cyst which he thought was not the cause of my pain. He suggested taking TUMS; however, TUMS does not seem to help much. The Pantoprazole does nothing for pain; the surgeon suggested that pantoprazole can stop working when the body builds a tolerance for it. My fatigue does not occur after every meal. I try to be active. Activity seems to decrease the pain but then fatique sets in about 30 minutes after exercising. thanks for your help
 
 
Answered by Dr. T Chandrakant 9 hours later
Brief Answer:
As explained below.

Detailed Answer:
Thanks for your detailed feedback.
Since tums and Pantoprazole is not helping in relieving the symptoms of pain in upper abdomen below sternum, we have to find the probable cause which may be as follows to mention a few common ones I can think about as per the history you have provided:
Fibro-myalgia in the area of pain.
Post-pancreatectomy referred pain.
Pain due to inflammation in xiphisternum.
Small epigastric hernia with obliterated fat only.

My thoughts:
CT scan of the abdomen and abdominal wall along with detailed clinical evaluation, review upper GI Endoscopy and other necessary investigations can help to find the exact cause.
Please discuss these issues with your Surgeon.
Taking a second opinion of another Surgeon helps sometimes.

I hope this answer helps you.l
Please give feedback.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics
,  

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor